Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 9, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 5, 2024, 6:27 PM CDT for Brooks County, Kenedy County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2024, 6:27 PM CDT (23:27 UTC)
- Expired
- May 5, 2024, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brooks County, TX, Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 84 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.5
The text
As transmitted.
171
WUUS54 KBRO 052327
SVRBRO
TXC047-261-060015-
/O.NEW.KBRO.SV.W.0009.240505T2327Z-240506T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
627 PM CDT Sun May 5 2024
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Northwestern Kenedy County in Deep South Texas...
Northeastern Brooks County in Deep South Texas...
* Until 715 PM CDT.
* At 626 PM CDT, a severe thunderstorm was located near La Colonia
Park, or near Falfurrias, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Falfurrias, Armstrong, Encino, Sarita, La Colonia Park, Airport
Road Addition, U S 77 Border Patrol Station, Falfurrias Junior High
School, Pleasant Park, and Kenedy County Sheriffs Office.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2687 9778 2690 9826 2718 9842 2726 9830
2726 9799 2721 9799 2721 9797 2724 9792
2724 9789 2725 9782 2727 9781 2728 9778
TIME...MOT...LOC 2326Z 307DEG 27KT 2726 9819
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GB3 follow-up statements
499
WWUS54 KBRO 052345
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
645 PM CDT Sun May 5 2024
TXC047-261-060015-
/O.CON.KBRO.SV.W.0009.000000T0000Z-240506T0015Z/
Kenedy TX-Brooks TX-
645 PM CDT Sun May 5 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN KENEDY AND NORTHEASTERN BROOKS COUNTIES...
At 645 PM CDT, a severe thunderstorm was located near Airport Road
Addition, or near Falfurrias, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Falfurrias, Armstrong, Encino, Sarita, La Colonia Park, Airport Road
Addition, U S 77 Border Patrol Station, Falfurrias Junior High
School, Pleasant Park, and Kenedy County Sheriffs Office.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2687 9778 2690 9826 2718 9842 2726 9830
2726 9799 2721 9799 2721 9797 2724 9792
2724 9789 2725 9782 2727 9781 2728 9778
TIME...MOT...LOC 2345Z 307DEG 27KT 2717 9806
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GB600
WWUS54 KBRO 052359
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
659 PM CDT Sun May 5 2024
TXC047-261-060015-
/O.CON.KBRO.SV.W.0009.000000T0000Z-240506T0015Z/
Kenedy TX-Brooks TX-
659 PM CDT Sun May 5 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN KENEDY AND NORTHEASTERN BROOKS COUNTIES...
At 658 PM CDT, a severe thunderstorm was located 10 miles southeast
of Airport Road Addition, or 12 miles southwest of Sarita, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Armstrong, Encino, Sarita, Rachal, U S 77 Border Patrol Station, and
Kenedy County Sheriffs Office.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2689 9814 2697 9813 2715 9813 2726 9799
2721 9799 2721 9797 2724 9792 2724 9789
2725 9782 2727 9781 2728 9778 2687 9778
TIME...MOT...LOC 2358Z 307DEG 27KT 2711 9797
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GB187
WWUS54 KBRO 060011
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
711 PM CDT Sun May 5 2024
TXC047-261-060020-
/O.EXP.KBRO.SV.W.0009.000000T0000Z-240506T0015Z/
Kenedy TX-Brooks TX-
711 PM CDT Sun May 5 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KENEDY AND
EASTERN BROOKS COUNTIES WILL EXPIRE AT 715 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Brownsville.
&&
LAT...LON 2689 9814 2697 9813 2715 9813 2726 9799
2721 9799 2721 9797 2724 9792 2724 9789
2725 9782 2727 9781 2728 9778 2687 9778
TIME...MOT...LOC 0010Z 270DEG 27KT 2706 9788
$$
GBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:13 PM CDT, 14 minutes earlier.
Area forecast discussion, May 5, 6:13 PM CDT, 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 613 PM CDT Sun May 5 2024 ...New AVIATION... .SHORT TERM... (Tonight through Monday night) Issued at 233 PM CDT Sun May 5 2024 While SPC continues to place much of Deep South Texas and the Rio Grande Valley in a general thunderstorm outlook for today, the atmospheric conditions are not favorable for showers and thunderstorms. Based on the morning sounding there is a strong cap that will prevent showers and thunderstorms from forming and the upper levels of the atmosphere are still very dry. While the surface flow from the southeast allows for plenty of moisture to move into the region, it will not be enough to overcome the cap and the dry air. As such the short term forecast period is currently expected to be rain free. The main story for the short term forecast will be the above normal temperatures. The high temperatures for tomorrow are expected to be mostly in the 90s, with the western parts of the area getting into the upper 90s. With skies expected to be party cloudy in the morning then turning to mostly by late in the morning, there is not much in terms of relief from the heat during the day. Meanwhile, areas along the coast and the beaches will be in the 80s. On the other hand, the overnight low temperatures for tonight and Monday night are expected to be in the 70s. Skies are expected to become more cloudy during the evening tonight and Monday night. For those going to the beach, moderate seas will continue to produce a Moderate Risk of Rip Currents through Monday. && .LONG TERM... (Tuesday through next Sunday) Issued at 233 PM CDT Sun May 5 2024 Heat will become more problematic in the long term. Temperatures have been running around 5 degrees above average lately, but differences from average Tuesday through Thursday could increase to a positive 10 degrees. A dryline will set up shop to the west, never really penetrating very far into the CWA, but at the same time moderate to fresh southeast breezes will pump high dew point (in the 70s) air inland, placing an upward stress on heat index values. The mid-level pattern will remain rather zonal most of the week, but ridging will become more apparent heading into next weekend. Weather systems will thus, for the most part, avoid this part of the world through the week, yielding a dry forecast. Partly to mostly cloudy skies will generally prevail, with increased sunshine taking over each afternoon. Marginal heat advisory conditions could develop Tuesday, Wednesday, and again Thursday afternoons for portions of the CWA. Though high temperatures will hit triple digits over inland sections Tuesday through Thursday, heat index values will be tempered a bit by drier air. Wildfire fuels are in transition (drying trend), but do not see any obvious fire weather threat days just yet. Relative humidity values will be in the teens and 20s out west Wednesday and Thursday afternoons, but winds will be a skosh too light for critical fire weather thresholds. Nonetheless, some enhanced wildfire growth and spread will be possible. A cold front will push into the area late next Thursday ahead of the building weekend ridge, with increasing clouds late, and that could be enough to trigger convection moving out of the Sierra Madre Orientals and into the Upper Valley late Thursday evening lingering into Friday. Scattered showers may persist into Friday as the front pushes offshore. By Saturday morning a coastal trough will form with a warm front extending out from there into the Gulf. Though the warm front will lose definition through Saturday, a second cold front will push south over Texas on Sunday providing a broader coverage of showery precip. && .AVIATION... (00Z TAFS) Issued at 608 PM CDT Sun May 5 2024 VFR conditions are expected to give way to MVFR ceilings this evening and tonight, with southeasterly winds persisting. Once again, VFR ceilings may break out on Monday, especially at MFE and HRL. A cluster of strong thunderstorms is working toward the lower Texas coastal waters well north of the RGV, with tall CB, strong wind gusts, and hail all possible into the early evening. && .MARINE... Issued at 233 PM CDT Sun May 5 2024 Tonight through Monday Night...Light to moderate southeasterly winds and moderate seas are expected to persist along the Lower Texas Coast. Small Craft Exercise Caution conditions are expected to occur though Monday night. Tuesday through Friday night...Moderate to fresh southeast breezes will prevail through the long term. With those winds will come moderate to occasionally higher wave heights. Thus, expect here and there small craft should exercise caution to low end small craft advisory conditions. Synoptically, high pressure over the North Gulf will interact with lower pressure upstream to maintain a gradient supportive of moderate to fresh winds. Winds will shift to northeast on Friday once a cold front pushes through. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE 77 90 78 92 / 0 0 0 0 HARLINGEN 75 93 75 96 / 10 0 0 0 MCALLEN 77 95 78 97 / 10 0 0 0 RIO GRANDE CITY 76 97 75 99 / 0 0 0 0 SOUTH PADRE ISLAND 76 83 78 83 / 0 0 0 0 BAYVIEW/PORT ISABEL 75 88 76 90 / 10 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...64-Katz LONG TERM....54-BHM AVIATION...56-Hallman
In the hours before
Special weather statement, May 5, 5:18 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Brownsville TX
518 PM CDT Sun May 5 2024
TXZ249-250-052300-
Brooks TX-Jim Hogg TX-
518 PM CDT Sun May 5 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN JIM HOGG AND NORTHERN
BROOKS COUNTIES THROUGH 600 PM CDT...
At 517 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles northwest of Realitos, or 14 miles west of
Benavides, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Falfurrias, Hebbronville, Gruy Stadium, La Colonia Park, Airport Road
Addition, South Fork Estates, Falfurrias Junior High School, Las
Lomitas, Pleasant Park, and Jim Hogg County Airport.
This includes US Highway 281 between mile markers 708 and 726.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9799
2698 9799 2711 9895 2727 9889 2727 9880
2735 9879 2736 9863 2734 9862 2734 9859
2736 9859 2736 9855
TIME...MOT...LOC 2217Z 330DEG 29KT 2754 9863
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GBSpecial weather statement, May 5, 5:54 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Brownsville TX
554 PM CDT Sun May 5 2024
TXZ249-052345-
Jim Hogg TX-
554 PM CDT Sun May 5 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN JIM HOGG AND
NORTHEASTERN ZAPATA COUNTIES THROUGH 645 PM CDT...
At 553 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Las Lomitas, or over Hebbronville, moving
southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Randado, Thompsonville, Jim
Hogg County Airport, Hebbronville High School, South Fork Estates,
and Hebbronville Border Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2734 9862 2734 9861 2705 9850 2706 9893
2720 9896 2727 9896 2727 9880 2735 9880
2736 9863
TIME...MOT...LOC 2253Z 308DEG 27KT 2734 9868
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GBThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:18 PM CDT | Special Weather Statement | BRO | Brooks | 42 min |
| May 5, 5:42 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 48 min |
| May 5, 5:54 PM CDT | Special Weather Statement | BRO | Jim Hogg | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.